MAUDE Adverse Event Report: ARTHREX, INC. PEEK SWIVELOCK SP, 4.75X24.5MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. PEEK SWIVELOCK SP, 4.75X24.5MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number PEEK SWIVELOCK SP, 4.75X24.5MM
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 8/28/2023, it was reported by an arthrex subsidiary employee via email that an ar-2324pslm peek-swivelock sp anchor deformed upon insertion.This was discovered during a procedure on (b)(6) 2023.Additional information received on 9/8/2023: this was discovered during a shoulder arthroscopy procedure.The anchor never broke but deformed when it touched bone during insertion.The case was completed using an ar-2324bcc biocomposite swivelock c.The case was delayed around five minutes.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint allegation was confirmed.The failed device was not received for evaluation.Upon evaluating the customer's attached picture, it was noted that the anchor was damaged at the distal end at the tip.The anchor geometry was lost and deformed, most likely as a result of excessive pressure.The bone quality encountered, was described as a hard.The most likely cause for the reported failure is a user error.Per dfu-0087 at revision 0.G.Precautions.7.Self-punching suture anchors only: insertion in very hard bone may require pre-punching a bone socket to avoid damage to the implant.8.Self-punching pushlock and swivelock suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.

Brand Name
PEEK SWIVELOCK SP, 4.75X24.5MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17782526
Report Number1220246-2023-07960
Device Sequence Number5838460
Product Code MAI
UDI-Device Identifier00888867026926
UDI-Public00888867026926
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K191226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK SWIVELOCK SP, 4.75X24.5MM
Device Catalogue NumberAR-2324PSLM
Device Lot Number14996859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown